MAUDE Adverse Event Report: DEPUY MITEK LLC US GRAFT SIZING BLOCK, 5-12MM; ORTHOPAEDIC GRAFT SIZER

DEPUY MITEK LLC US GRAFT SIZING BLOCK, 5-12MM; ORTHOPAEDIC GRAFT SIZER
Model Number 219444
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an anterior cruciate ligament reconstruction procedure on (b)(6) 2021, it was observed that the graft sizer device was broken.Another like device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information received, it was reported that when opening the instrument box, it was evident that the graft sizer is broken.The device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received and photo provided by the customer.Upon visual inspection, the observations revealed that the device was dirty and had scratches; it appeared to be heavily used.Also, it was identified that the device was cracked.The photo provided by the customer showed the same condition found in the physical evaluation.A manufacturing record evaluation was performed for the finished device [1607001] number, and no non-conformances were identified.Based on the visual evaluation of the physical device, this complaint can be confirmed.From the lot number provided on the device, it was noted that this device is from 2016 and possibly been heavily used.The device might have come in contact with other metal instruments during handling causing this kind of nicks and marks.The crack in the device is possibly a result of mishandling during storage or cleaning.As per ifu-106674, visually inspect the instrument and check for damage and wear prior to use.Use a properly maintained and cleaning process.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.H6.Medical device problem code has been updated to reflect the correct information.

Brand Name
GRAFT SIZING BLOCK, 5-12MM
Common Device Name
ORTHOPAEDIC GRAFT SIZER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key11447259
Report Number1221934-2021-00785
Device Sequence Number4049191
Product Code LXH
UDI-Device Identifier10886705006502
UDI-Public10886705006502
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219444
Device Catalogue Number219444
Device Lot Number1607001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer05/20/2021
05/24/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/21/2021
05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1